MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use of the 980 ventilator on a patient, a background fault was detected.The device was available for evaluation.A review of the logs indicate that the ventilator went into backup ventilation (buv).The service personnel (sp) inspected the ventilator and powered it on in patient mode to capture the same patient settings and unit immediately alarmed with the safety valve open and would not allow sp to capture settings.Sp restarted the ventilator in service mode to warm up and capture logs.Sp reviewed the logs and found a background fault detected error with the expiratory pressure autozero offset failed message.Sp replaced the exhalation valve assembly along with exhalation module cable for the issue.The unit passed all calibrations and tests according to the manufacturer's specifications at the time of service.The cause of the event was isolated in the field to a potential fault in the exhalation valve assembly.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use of the 980 ventilator on a patient, a background fault was detected.There was no patient injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return.Section h6 evaluation codes were updated due to evaluation of returned device - result code (annex c), added c02 component code (annex g), removed g07001 and added g03012 section h3 updated due to device evaluation.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use of the 980 ventilator on a patient, a background fault was detected.The device was available for evaluation.A review of the logs indicate that the ventilator went into backup ventilation (buv).The service personnel (sp) inspected the ventilator and powered it on in patient mode to capture the same patient settings and unit immediately alarmed with the safety valve open and would not allow sp to capture settings.Sp restarted the ventilator in service mode to warm up and capture logs.Sp reviewed the logs and found a background fault detected error with the expiratory pressure autozero offset failed message.Sp replaced the exhalation valve assembly along with exhalation module cable for the issue.The unit passed all calibrations and tests according to the manufacturer's specifications at the time of service.One exhalation module cable was returned to medtronic for analysis: the returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.One exhalation valve assembly (eva) was returned to medtronic for analysis: a visual inspection was carried out on the returned component, no anomalies were observed.The eva was attached to the failure investigation test ventilator for analysis.While performing calibrations, the ventilator failed the ¿exhalation valve calibration¿ for "expiratory autozero failed.¿ the fault was isolated to the pressure sensor (ps1) on the exhalation sensor pcba.If a failure of the ps1 occurs while in use on a patient, the ventilator response would be to enter into backup ventilation (buv).The cause of the event was isolated to a faulty ps1 on the exhalation sensor pcba of the exhalation valve assembly.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23657361
Report Number8020893-2025-00267
Device Sequence Number14678309
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)170114
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown